On a variant of Kazhdan's property (T) for subgroups of semisimple groups
Annales de l'Institut Fourier, Volume 47 (1997) no. 4, p. 1065-1078
Let Γ be an irreducible lattice in a product G of simple groups. Assume that G has a factor with property (T). We give a description of the topology in a neighbourhood of the trivial one dimensional representation of Γ in terms of the topology of the dual space G ^ of G.We use this result to give a new proof for the triviality of the first cohomology group of Γ with coefficients in a finite dimensional unitary representation.
Soit Γ un réseau irréductible dans un produit G de groupes simples. Supposons qu’un des facteurs de G possède la propriété (T). Nous donnons une description de la topologie dans un voisinage de la représentation triviale de dimension un de Γ en termes de celle du dual G ^ de G .Nous utilisons ce résultat pour donner une nouvelle preuve de l’annulation du premier groupe de cohomologie de Γ à coefficients dans une représentation unitaire de dimension finie.
@article{AIF_1997__47_4_1065_0,
     author = {Bekka, Mohammed Bachir and Louvet, Nicolas},
     title = {On a variant of Kazhdan's property (T) for subgroups of semisimple groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {47},
     number = {4},
     year = {1997},
     pages = {1065-1078},
     doi = {10.5802/aif.1591},
     zbl = {0874.22006},
     mrnumber = {99b:22019},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1997__47_4_1065_0}
}
Bekka, Mohammed Bachir; Louvet, Nicolas. On a variant of Kazhdan's property (T) for subgroups of semisimple groups. Annales de l'Institut Fourier, Volume 47 (1997) no. 4, pp. 1065-1078. doi : 10.5802/aif.1591. http://www.numdam.org/item/AIF_1997__47_4_1065_0/

[Bor] A. Borel, Some finiteness properties of adèles groups over numbers fields, Publ. Math. IHES, 16 (1963), 1-30. | Numdam | Zbl 0135.08902

[BoW] A. Borel and N. Wallach, Continuous cohomology, discrete subgroups and representations of reductive groups, Annals of Math. Studies, Princeton University Press, 1980. | Zbl 0443.22010

[Del] P. Delorme, 1-cohomologie des représentations unitaires des groupes de Lie semi-simples et résolubles Produits tensoriels continus de représentations, Bull. Soc. Math. France, 105 (1977), 281-336. | Numdam | MR 58 #28272 | Zbl 0404.22006

[Dix] J. Dixmier, Les C*-algèbres et leurs représentations, Gauthier-Villars, 1969. | MR 39 #7442 | Zbl 0174.18601

[Fe1] J.M.G. Fell, Weak containment and induced representations of groups, Canad. J. Math., 14 (1962), 237-268. | MR 27 #242 | Zbl 0138.07301

[Fe2] J.M.G. Fell, Weak containment and Kronecker products of group representations, Pac. J. Math., 13 (1963), 503-510. | MR 27 #5865 | Zbl 0123.10102

[Gu1] A. Guichardet, Symmetric Hilbert spaces and related topics, Lecture Notes in Math., 261, Springer, 1972. | Zbl 0265.43008

[Gu2] A. Guichardet, Cohomologie des groupes localement compacts et produits tensoriels continus de représentations, J. Multivariate Anal., 6 (1976), 138-158. | MR 54 #12963 | Zbl 0324.60005

[Gu3] A. Guichardet, Tensor products of C*-algebras, Part II, Lecture Notes Series, 13, Aarhus Universitet, 1969. | Zbl 0228.46056

[Hum] J.E. Humphreys, Arithmetic groups, Lecture Notes in Math., 789, Springer, 1980. | MR 82j:10041 | Zbl 0426.20029

[HaV] P. De La Harpe et A. Valette, La propriété (T) de Kazhdan pour les groupes localement compacts, Astérisque 75, Soc. Math. de France, 1989. | Zbl 0759.22001

[Lub] A. Lubotzky, Discrete groups, expanding graphs and invariant measures, Progress in Math. 125, Birkhäuser, 1994. | MR 96g:22018 | Zbl 0826.22012

[LuZ] A. Lubotzky and R.J. Zimmer, Variants of Kazhdan's property for subgroup of semisimple groups, Israel J. of Math., 66 (1989), 289-298. | MR 90i:22020 | Zbl 0706.22010

[Mar] G.A. Margulis, Discrete subgroups of semisimple Lie groups, Springer, 1991. | MR 92h:22021 | Zbl 0732.22008

[VeK] A.M. Vershik and S.I. Karpushev, Cohomology of groups in unitary representations, the neighbourhood of the identity and conditionally positive definite functions, Math. USSR Sbornik, 47 (1984), 513-526. | Zbl 0528.43005

[Zim] R.J. Zimmer, Ergodic theory and semisimple groups, Birkhäuser, Boston, 1984. | MR 86j:22014 | Zbl 0571.58015